MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; DEBAKEY FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; DEBAKEY FORCEPS
Model Number 470036-04
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the debakey forceps instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted mitral valve repair surgical procedure, the debakey forceps instrument had a broken cable.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The debakey forceps instrument was analyzed and found to have a frayed grip cable at the at the idler pulley.Some wires were broken, but the cable itself was not fully broken.There was no discoloration, corrosion, or contamination observed on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
DEBAKEY FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20803725
Report Number2955842-2024-22567
Device Sequence Number9391978
Product Code NAY
UDI-Device Identifier00886874112236
UDI-Public(01)00886874112236(11)240411(10)K10240411
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470036-04
Device Catalogue Number470036
Device Lot NumberK10240411 0058
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/28/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose